Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Lips are naturally black in colour, chewing tobacco, white spots on lips. Tried melanocyl. Cure?

Hi lips was naturally black...but due to tobacco chewing the pigment inside of both lips disappeared and there is white spots which make the lips look really ugly...any remedy for this? I have consulted several dermatoligists and they recommended melanocyl which didnt solve the problem. Thanks i look forward to your answer.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
Firstly it has to be seen whether you are having leucoplakia or vitiligo.
Melanocyl is a psoralen based medicine for white spots of vitiligo. It is not prescribed for inner side of lips as chances of developing irritation is very high.
A confirmed diagnosis of leucoplakia can be made by visiting an ENT doctor. If at all it is vitiligo application of steroid and tacrolimus ointment should help.

I hope you know tobacco chewing is injurious to health as it causes irritation of oral mucosa and may lead to cancers. A plaque of leucoplakia may turn into cancer in a course of time.

Stay healthy!
take care
Answered: Thu, 11 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor